Thyroid UK
82,578 members97,610 posts

Biochemically euthyroid with symptoms??!

Hey, I was wondering if anyone had been through this and could give me some advice. I was diagnosed with Graves 6 months ago and have basically been underactive ever since I started the medication, my last blood test said I was normal but I still have lots of symptoms (not sure if from over or underactive as some are so similar!) The one that has only just come back is reflux/lump in my throat, it's just a horrible and nothing helps. Has anyone been had this before?

Thank you, this forum is amazing for support so any suggestions will be really appreciated.

9 Replies
oldestnewest

I am sorry you are having symptoms but those who've had Graves will respond soon. :)

Reply

AmyBruce16,

Can you post your recent results and ranges? Euthyroid range is very broad.

Has your GP or endo palpated your throat and neck to check for nodules and swelling?

Reply

My TSH is 3.76 and T4 10.4. Had a neck scan before being diagnosed and was told I had inflamed nodules. Diffuse hyper vascularity in both lobes.. no idea what that means! I haven't had the feeling for a couple of months and it's suddenly come back, do you know if there is anything that can be done? I assumed I was getting better so it's a real blow. Thank you.

Reply

AmyBruce16,

Are you prescribed Carbimazole?

Reply

PTU as reacted badly to carbimazole

Reply

AmyBruce16,

I think you are a little over medicated to have TSH 3.76. It may be the high TSH flogging your thyroid which is causing inflammation and discomfort.

Reply

It's the first time it's been within normal range. I've been over medicated the whole time, hence being underactive for months while having Graves! I'm on the lowest dose possible, could it be that I was misdiagnosed?Have you heard of ways to reduce the inflammation?

Reply

AmyBruce16,

If you are on 5mg you could halve the dose to 2.5mg or take 5mg every 2-3 days etc. to reduce dose. Some members take 5mg a week to control hyperthyroidism.

If the inflammation is caused by high TSH you need to bring down TSH by reducing Carbimazole dose.

Reply

Oh I didn't realise you could have such a low dose, I have been advised such high doses right from the beginning. Thanks so much for replying.

Reply

You may also like...